Have 15 years of not feeling well, had Total Thyroidectomy in 94 for papillary carcinoma. After lots of misery, 2 years ago or so finally found dr that allowed me to try t3...felt ALIVE for the first time in years. Ultimately heart reacted very badly to even the slightest cytomel so it was no longer an option. Dr then allowed me to try Armour but in hindsight the doctor didn't dosage correctly and started me at 120 mg which again was too high too much..ultimately gave up and went back to Levoxyl. The decided to go at again with new Dr whom I feel very comfortable with. We tried Cytomel again, but hard for me to dose..still very sensitive and many hypos symptoms. So here we go, last Friday, newer endo allowed me to switch from Levoxyl 112 to 60 mg Armour. I was so revved and felt actually really good all day, brain felt like firing on all cylinders by midnight, i was still talking non stop without breathing..then the heart palps etc. so did not take another dosage until this morning which I only took 1/4 of the 60mg and still feel heart and kind of jumpy. My question is what is the best way to dosage and to get my body use to it. I KNOW I NEED T3 ..my brain just wakes up, but got to figure out how to use it or if there is something else I should try besides Armour!! Any and all experiences and help will be appreciated!!! Thanks, Kim
For some it takes more time and small increases. And for some this means a little bit of initial hyper feeling as the body gets used to dessicated. We are all different in that some people are even sensitive to just a T4 med. And there is a therory / saying that if your sensetive to thyroid med - your adrenals might be weak. Not low or high, but weak with easy fluctuations. This is best detected by a saliva adrenal test which MD do not believe in.
Back to your question. I have been in your shoes and this is what worked for me. The last time I did this (not the first) was a year ago on Erfa Canadian thyroid (like old Armour). I ended up on two grains (120mg) in two months.
Starting from a hypo state I took 1/4 my dose (30mg) for about one week, then upped to 1/2 dose (60mg) for about three weeks. Upped to 3/4 dose (90mg) for another 4 weeks. Then was at full dose of 120mg (two grains) around the 2 month mark. I still had a combination of hypo symptoms from low thyroid and slight hyper symptoms from getting used to the med. Felt hot and cold at times, sweaty, no sleep, palps at night. I slowly felt better on this same dose every month for about 9 months. That's how long it took for symptoms to subside. Felt like forever. I did / do take adrenal support (a very gray area for treatment) which is slightly noticeable.
I tried Nature Thyroid brand (many like it) I got worse for the three months I used it and switched to Erfa. So you really have to give different brands a try and just deal with feeling uncomfortable initially, with hopes that you will feel better in the long run. I'd say three months is a good judgment point if your sensitive to meds. Now that seems like a long time, but thats what some need to do.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.